Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 116, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 30, 2011, 4:41 AM CDT for Madison Parish, Tensas Parish, Louisiana; Claiborne County, Warren County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2011, 4:41 AM CDT (09:41 UTC)
- Expired
- Mar 30, 2011, 5:04 AM CDT
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Madison Parish, LA, Tensas Parish, LA, Claiborne County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 96 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
738 WUUS54 KJAN 300941 SVRJAN LAC065-107-MSC021-149-301030- /O.NEW.KJAN.SV.W.0116.110330T0941Z-110330T1030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 441 AM CDT WED MAR 30 2011 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHEASTERN MADISON PARISH IN NORTHEAST LOUISIANA... EAST CENTRAL TENSAS PARISH IN NORTHEAST LOUISIANA... NORTHERN CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI... SOUTHWESTERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI... * UNTIL 530 AM CDT * AT 441 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE BRUIN MOVING EAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YOKENA...LE TOURNEAU AND ROCKY SPRINGS PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. && LAT...LON 3227 9082 3201 9074 3195 9125 3211 9131 TIME...MOT...LOC 0941Z 256DEG 36KT 3203 9123 $$ MRM
1 follow-up statement
599 WWUS54 KJAN 301004 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 504 AM CDT WED MAR 30 2011 LAC065-107-MSC021-149-301014- /O.CAN.KJAN.SV.W.0116.000000T0000Z-110330T1030Z/ TENSAS LA-CLAIBORNE MS-WARREN MS-MADISON LA- 504 AM CDT WED MAR 30 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WARREN AND NORTHERN CLAIBORNE COUNTIES...AND EXTREME SOUTHEASTERN MADISON AND EAST CENTRAL TENSAS PARISHES IS CANCELLED... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LIMITS. LAT...LON 3227 9082 3201 9074 3195 9125 3211 9131 TIME...MOT...LOC 1004Z 256DEG 36KT 3208 9097 $$ MRM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 4:25 AM CDT, 16 minutes earlier.
Area forecast discussion, Mar 30, 4:25 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
425 AM CDT WED MAR 30 2011
.SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)...LATEST RADAR IMAGERY
SHOWS MOST OF THE VIGOROUS CONVECTION IN VICINITY OF THE WARM FRONT
NEAR THE GULF COAST PUSHING OUT OF SOUTHEASTERN ZONES...WITH
ADDITIONAL CONVECTION ACROSS CENTRAL/SOUTHWESTERN PORTIONS OF THE
ARKLAMISS IN VICINITY OF A COLD FRONT SLOWLY PROGRESSING TO THE EAST.
INTENSITY OF THE CONVECTION HAS WANED OVER THE PAST FEW HOURS...AND
BASED ON LATEST TREND TOWARD ELEVATED CONVECTION IN VICINITY OF THE
FRONT WILL GO AHEAD AND CANCEL THE TORNADO WATCH THAT WAS IN EFFECT
ACROSS SOUTHEASTERN PORTIONS OF THE FA. THE RISK FOR LOCALLY HEAVY
RAINFALL THAT COULD LEAD TO FLASH FLOODING APPEARS TO BE LIMITED TO
FAR SOUTHERN ZONES LOOKING AT 00Z HI-RES WRF OUTPUT...AND WILL TRIM
THE FLASH FLOOD WATCH BACK TO THESE AREAS WITH THIS MORNINGS PACKAGE.
BASED ON LATEST TRENDS THE RISK FOR LINGERING SHOWERS AND
THUNDERSTORMS SHOULD BE CONFINED EAST OF I-55 BY 8-9AM...WITH MOST
OF THE ACTIVITY PASSING EAST INTO AL BY 12-2PM. NORTH WINDS WILL BE
A BIT BREEZY TODAY IN WAKE OF THE FRONT...AND NOT EXPECTING MUCH IN
THE WAY OF SUNSHINE AS LOW LEVEL MOISTURE REMAINS TRAPPED BELOW
SUBSIDENCE ALOFT. COOLER TEMPERATURES ARE EXPECTED WITH HIGHS
STRUGGLING TO REACH THE UPPER 50S ACROSS THE DELTA-UPPER 60S
SOUTHEAST. THE UPPER TROUGH WILL SWING ACROSS THE REGION OVERNIGHT
TONIGHT...AND WHILE MOSTLY DRY CONDITIONS ARE EXPECTED WOULD NOT BE
SURPRISED IF A FEW AREAS NORTH OF I-20 SAW SOME SPRINKLES...ESPECIALLY
AFTER MIDNIGHT.
THURSDAY WILL BE UNEVENTFUL AS NORTHWEST FLOW ALOFT BECOMES
ESTABLISHED OVER THE DEEP SOUTH...AND HIGH PRESSURE PASSES TO OUR
SOUTH. A WEAK DISTURBANCE MAY BRING A FEW SHOWERS TO FAR NORTHERN
ZONES LATE IN THE DAY AND OVERNIGHT HOWEVER ONLY VERY LIGHT(IF ANY)
ACCUMULATIONS ARE EXPECTED. TEMPERATURES WILL REMAIN BELOW NORMAL
FOR HIGHS...HOWEVER A RETURN OF SOUTHWESTERLY FLOW WILL RETURN
OVERNIGHT LOWS TO NEAR NORMAL FRIDAY MORNING. /BK/
.LONG TERM...(FRIDAY THROUGH NEXT WEDNESDAY)...MODELS CONTINUE TO
HIT ON A COUPLE OF DISTURBANCES THAT WILL AFFECT THE FORECAST AREA
THROUGH THE MID AND EXTENDED PORTIONS OF THE LONG TERM FORECAST
PERIOD. THE FIRST WILL BE FRIDAY EVENING AS A SUBTLE DISTURBANCE
EMBEDDED IN NORTHWEST FLOW ALOFT DIVES SOUTHEAST TOWARDS THE REGION.
MODELS INDICATE THAT THERE WILL BE ENOUGH INSTABILITY IN PLACE AS THE
DISTURBANCE ROLLS THROUGH FOR SOME SCATTERED SHOWERS...AND EVEN A FEW
THUNDERSTORMS...TO DEVELOP ACROSS THE FORECAST AREA FRIDAY NIGHT.
THIS SYSTEM QUICKLY EXITS THE CWA SATURDAY MORNING WITH SKIES
CLEARING BY THE AFTERNOON AS HIGH PRESSURE QUICKLY BUILDS SOUTHEAST
INTO THE LOWER MISSISSIPPI RIVER VALLEY. HIGH PRESSURE SHIFTS EAST
OF THE REGION OVERNIGHT WHILE UPPER RIDGING ALOFT BUILDS EAST ACROSS
THE SOUTHEAST UNITED STATES.
SOUTHERLY FLOW ENSUES ON SUNDAY AND CONDITIONS LOOK TO RAPIDLY WARM
OVER THE REGION THROUGH MONDAY. ALTHOUGH THERE ARE STILL BOTH SOME
TIMING AND TRACK DIFFERENCES IN THIS NEXT SYSTEM...IT APPEARS THAT
SOMETIME DURING THE MONDAY/TUESDAY PERIOD...A STRONG STORM SYSTEM
WILL MAKE A RUN ON THE FORECAST AREA. WHILE THERE ARE SOME
DIFFERENCES IN EACH MODELS' SOLUTION...BOTH THE GFS AND THE EUROPEAN
MODEL ARE RATHER IMPRESSIVE WITH THEIR SEVERE WEATHER PARAMETERS
ASSOCIATED WITH THIS SYSTEM. WHILE THIS IS STILL SEVERAL DAYS
OUT...I'LL KEEP THE CURRENT BLURB IN THE HWO CONCERNING THE SEVERE
WEATHER POTENTIAL WITH THIS SYSTEM NEXT MONDAY INTO TUESDAY.
AFTER THIS SYSTEM PUSHES THROUGH THE FORECAST AREA...HIGH PRESSURE
WILL BUILD INTO THE REGION DURING THE MIDDLE OF NEXT WEEK. /19/
&&
.AVIATION...A COLD FRONT CONTINUES TO MARCH ACROSS THE ARKLAMISS THIS
MORNING. THE CHANCE FOR SHRA/TSRA WILL PASS EAST OF THE I-55 CORRIDOR
BY 14Z...AND COMPLETELY OUT OF CENTRAL MS 17-19Z. THERES A CHANCE A
FEW SHWRS/TSTMS MAY PERSIST NEAR HBG UNTIL LATE AFTN...BUT THIS
REMAINS A BIT UNCERTAIN AT THIS TIME. NORTH WINDS WILL BECOME BREEZY
THIS MORNING AS THE PRESSURE GRADIENT REMAINS TIGHT IN WAKE OF THE
FRONT. GUSTS TO 20KTS WILL BE PSBL THRU THE AFTN. IN ADDITION...LOW
LEVEL CLOUDS WILL NOT CLEAR OUT TODAY WITH WDSPRD MVFR/OCSNL IFR
CONDS PERSISTING THROUGH THE AFTN AND INTO TONIGHT. /BK/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 65 44 65 48 / 49 13 10 12
MERIDIAN 65 45 66 44 / 73 14 14 15
VICKSBURG 64 43 65 50 / 24 12 7 7
HATTIESBURG 70 50 70 48 / 76 14 9 5
NATCHEZ 62 42 65 51 / 24 12 7 1
GREENVILLE 57 42 61 50 / 11 12 20 27
GREENWOOD 60 40 62 48 / 24 12 16 34
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR MSZ060>066-
072>074.
LA...NONE.
AR...NONE.
&&
BK/19Hazardous weather outlook, Mar 29, 3:16 PM CDT, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 316 PM CDT TUE MAR 29 2011 ARZ074-075-LAZ007>009-MSZ018-019-025>041-302030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY- 316 PM CDT TUE MAR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS...PORTIONS OF NORTHEASTERN LOUISIANA AND PORTIONS OF NORTHWESTERN AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT. THE MAIN RISK FROM THESE STORMS WILL BE FROM HAIL TO THE SIZE OF QUARTERS BETWEEN 5 PM UNTIL WELL AFTER MIDNIGHT. THIS ACTIVITY WILL OCCUR NEAR AND AHEAD OF COLD FRONT THAT WILL CLEAR EAST OF THE AREA OF INTEREST EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THERE WILL BE ANOTHER RISK OF SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ACROSS THE REGION STARTING MONDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH TONIGHT. LAZ015-016-023>026-MSZ042>054-059-060-302030- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-JEFFERSON-ADAMS- 316 PM CDT TUE MAR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING AS A FRONTAL SYSTEM MOVES ACROSS THE AREA. THE MAIN RISK WILL BE QUARTER TO HALF DOLLAR SIZED HAIL...ALTHOUGH DAMAGING WINDS GUSTS TO 60 MPH AND ONE OR TWO TORNADOES CANNOT BE RULED OUT...ESPECIALLY SOUTH OF INTERSTATE TWENTY. THE MOST LIKELY TIME FOR STORMS WILL BE FROM 5 PM THIS EVENING THROUGH MUCH OF THE OVERNIGHT HOURS. A RETURNING WARM FRONT WILL MOVE INTO SOUTHERN PORTIONS OF THE REGION THIS EVENING AS LOW PRESSURE DEVELOPS IN SOUTH LOUISIANA AND MOVES TOWARD SOUTHEAST MISSISSIPPI OVERNIGHT. THE STORMS SHOULD TAPER OFF FROM THE WEST EARLY WEDNESDAY MORNING AS AN ASSOCIATED COLD FRONT CLEARS TO THE EAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THERE WILL BE ANOTHER RISK OF SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ACROSS THE REGION STARTING MONDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH TONIGHT. MSZ055>058-061>066-072>074-302030- SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 316 PM CDT TUE MAR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN AND CENTRAL MISSISSIPPI...SOUTH OF THE INTERSTATE TWENTY CORRIDOR. .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING. THE MAIN RISK WILL BE HAIL UP TO GOLF BALL SIZED HAIL AND DAMAGING WINDS GUSTS OF 65 MPH...ALONG WITH VERY HEAVY RAINFALL OF 2 TO 4 INCHES IN SHORT BURSTS WHICH COULD CAUSE LOCAL FLASH FLOODING. IN ADDITION...AT LEAST ONE OR TWO TORNADOES ARE POSSIBLE...ESPECIALLY ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR. THE MOST LIKELY TIME FOR STORMS WILL BE FROM 5 PM THIS EVENING THROUGH AT LEAST DAYBREAK WEDNESDAY. A RETURNING WARM FRONT WILL MOVE INTO THE HIGHWAY 84 CORRIDOR AS LOW PRESSURE DEVELOPS IN SOUTH LOUISIANA AND MOVES INTO SOUTHEAST MISSISSIPPI EARLY WEDNESDAY MORNING. THE STORMS SHOULD TAPER OFF FROM THE WEST BEFORE MIDDAY WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THERE WILL BE ANOTHER RISK OF SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ACROSS THE REGION STARTING MONDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH WEDNESDAY MORNING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 50
In the hours before
Local storm report, Mar 30, 12:04 AM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1204 AM CDT WED MAR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 1 SSE MANGHAM 32.29N 91.76W
03/29/2011 E0.88 INCH RICHLAND LA TRAINED SPOTTER
0637 PM HAIL CASEYVILLE 31.67N 90.66W
03/29/2011 E1.00 INCH LINCOLN MS PUBLIC
HAIL RANGED FROM PEA TO QUARTER SIZE
0650 PM HAIL 12 SW HAZLEHURST 31.74N 90.54W
03/29/2011 E1.75 INCH COPIAH MS EMERGENCY MNGR
0700 PM HAIL 2 S NEWELLTON 32.04N 91.24W
03/29/2011 E1.75 INCH TENSAS LA EMERGENCY MNGR
REPORTED ALONG HIGHWAY 65 BY LAW ENFORCEMENT TO EMERGENCY
MANAGER
0725 PM HAIL CRYSTAL SPRINGS 31.99N 90.36W
03/29/2011 E1.75 INCH COPIAH MS AMATEUR RADIO
0730 PM HAIL 7 W ROCKY SPRINGS 32.08N 90.93W
03/29/2011 E1.75 INCH CLAIBORNE MS AMATEUR RADIO
REPORTED SOUTH OF VICKSBURG ALONG THE WARREN AND
CLAIBORNE COUNTY LINE
0735 PM HAIL 5 S EUDORA 33.05N 91.26W
03/29/2011 E1.00 INCH CHICOT AR LAW ENFORCEMENT
0740 PM HAIL TERRY 32.10N 90.30W
03/29/2011 E1.50 INCH HINDS MS PUBLIC
0740 PM LIGHTNING WINNSBORO 32.16N 91.72W
03/29/2011 FRANKLIN LA EMERGENCY MNGR
LIGHTNING TRAVELED DOWN THE ANTENNA OF A POLICE CAR AND
THEN BLEW OUT THE BACK WINDOW. EXACT LOCATION UNKNOWN.
0740 PM HAIL 1 S TERRY 32.09N 90.30W
03/29/2011 E1.75 INCH HINDS MS BROADCAST MEDIA
0752 PM HAIL FLORENCE 32.15N 90.13W
03/29/2011 E1.00 INCH RANKIN MS BROADCAST MEDIA
HAIL RANGING IN SIZE FROM PEA TO QUARTER
0755 PM HAIL FLORENCE 32.15N 90.13W
03/29/2011 E1.75 INCH RANKIN MS EMERGENCY MNGR
QUARTER TO GOLF BALL SIZE HAIL REPORTED TO EMERGENCY
MANAGER BY FLORENCE POLICE DEPT
0805 PM HAIL PEARL 32.27N 90.11W
03/29/2011 E1.00 INCH RANKIN MS BROADCAST MEDIA
0810 PM HAIL 4 SSW BRANDON 32.22N 90.04W
03/29/2011 E1.75 INCH RANKIN MS EMERGENCY MNGR
GOLFBALL SIZE HAIL REPORTED AROUND THE INTERSECTION OF MS
HIGHWAY 468 AND MS HIGHWAY 469
0815 PM HAIL 4 E CRYSTAL SPRINGS 31.99N 90.29W
03/29/2011 E1.25 INCH COPIAH MS AMATEUR RADIO
HAIL A LITTLE LARGER THAN QUARTERS ALONG GATESVILLE ROAD
IN GATESVILLE
0815 PM HAIL BRANDON 32.28N 90.00W
03/29/2011 E1.00 INCH RANKIN MS BROADCAST MEDIA
0815 PM TSTM WND GST HOPEWELL 31.95N 90.22W
03/29/2011 E60.00 MPH COPIAH MS NWS EMPLOYEE
PENNY SIZE HAIL WAS ALSO FALLING
0820 PM HAIL 2 SW BRANDON 32.26N 90.03W
03/29/2011 E1.00 INCH RANKIN MS LAW ENFORCEMENT
HAIL REPORTED TO BE COVERING THE GROUND
0824 PM HAIL 3 NE ISOLA 33.29N 90.56W
03/29/2011 E1.00 INCH SUNFLOWER MS EMERGENCY MNGR
REPORT 2 MILES NORTH OF COUNTY LINE AND 1 MILE EAST OF
HIGHWAY 49W
0829 PM TSTM WND DMG LEARNED 32.20N 90.55W
03/29/2011 HINDS MS LAW ENFORCEMENT
LOTS OF TREES DOWN IN LEARNED.
0838 PM TSTM WND DMG RAYMOND 32.26N 90.42W
03/29/2011 HINDS MS LAW ENFORCEMENT
A FEW TREES DOWN IN RAYMOND
0850 PM HAIL WALNUT GROVE 32.60N 89.46W
03/29/2011 E1.00 INCH LEAKE MS PUBLIC
0900 PM TSTM WND DMG 2 W BRANDON 32.28N 90.04W
03/29/2011 RANKIN MS LAW ENFORCEMENT
TREE DOWN BLOCKING OLD BRANDON ROAD AT EL DORADO ROAD
0900 PM HAIL PEARL 32.27N 90.11W
03/29/2011 E1.00 INCH RANKIN MS AMATEUR RADIO
REPORTED AS 5 SOUTHWEST OF JACKSON AIRPORT
0905 PM FLASH FLOOD 5 S JACKSON 32.24N 90.21W
03/29/2011 HINDS MS BROADCAST MEDIA
WATER WAS REPORTED ACROSS I-55 NEAR EXIT 90
0907 PM HAIL PINEVILLE 32.13N 89.40W
03/29/2011 E1.00 INCH SMITH MS FIRE DEPT/RESCUE
0910 PM TSTM WND DMG 5 N CRYSTAL SPRINGS 32.06N 90.34W
03/29/2011 HINDS MS EMERGENCY MNGR
TREES WERE BLOWN DOWN ACROSS THE ROAD NEAR THE
INTERSECTION OF MIDWAY RD AND HALEY RD.
0910 PM TSTM WND DMG EDINBURG 32.80N 89.34W
03/29/2011 LEAKE MS BROADCAST MEDIA
A TREE FELL ON THE EDINBURG ATTENDANCE CENTER
0915 PM TSTM WND DMG 5 NNE CRYSTAL SPRINGS 32.06N 90.33W
03/29/2011 HINDS MS EMERGENCY MNGR
TREES DOWNED ACROSS THE ROAD AT OLD HIGHWAY 51 AND
SAWMILL RD. NUMEROUS TREES DOWNED ACROSS SOUTHERN HINDS
COUNTY NEAR TERRY.
0916 PM HAIL GREENWOOD 33.52N 90.19W
03/29/2011 E1.00 INCH LEFLORE MS LAW ENFORCEMENT
0918 PM TSTM WND DMG 3 N CRYSTAL SPRINGS 32.04N 90.35W
03/29/2011 COPIAH MS BROADCAST MEDIA
TREES WERE DOWNED ACROSS I-55 BETWEEN TERRY AND CRYSTAL
SPRINGS
0920 PM TSTM WND DMG CRYSTAL SPRINGS 31.99N 90.36W
03/29/2011 COPIAH MS COUNTY OFFICIAL
POLICE SCANNERS INDICATE LOTS OF TREES DOWN BLOCKING
SEVERAL ROADS IN THE CITY...RELAYED BY AMATEUR
RADIO...UPDATE...NUMEROUS LARGE TREES SNAPPED AND
UPROOTED...POWER POLES DOWNED...DAMAGE FAIRLY WIDESPREAD
ACROSS TOWN AND ALSO IN SPOTS N AND NW OF TOWN
0924 PM HAIL CRYSTAL SPRINGS 31.99N 90.36W
03/29/2011 E1.00 INCH COPIAH MS AMATEUR RADIO
ALSO 40 MPH WINDS REPORTED
0925 PM HAIL PHILADELPHIA 32.77N 89.11W
03/29/2011 E1.00 INCH NESHOBA MS PUBLIC
0930 PM TSTM WND DMG CRYSTAL SPRINGS 31.99N 90.36W
03/29/2011 COPIAH MS LAW ENFORCEMENT
TREES DOWN IN THE CITY
0930 PM HAIL 3 S WHITES 32.04N 90.19W
03/29/2011 E1.75 INCH SIMPSON MS FIRE DEPT/RESCUE
GOLFBALL HAIL REPORTED AS BEING 4 INCHES DEEP IN THE OLD
PEARL COMMUNITY.
0930 PM TSTM WND DMG 3 S WHITES 32.04N 90.19W
03/29/2011 SIMPSON MS LAW ENFORCEMENT
SEVERAL ROOFS OFF HOMES AND BARNS ALONG OLD PEARL ROAD
AND OLD PEARL COMMUNITY. SEVERAL LARGE TREES AND
POWERLINES DOWN.
0950 PM HAIL 5 W GRENADA 33.77N 89.89W
03/29/2011 E1.00 INCH GRENADA MS TRAINED SPOTTER
1000 PM HAIL 4 NNW GRENADA 33.82N 89.84W
03/29/2011 E1.00 INCH GRENADA MS EMERGENCY MNGR
FELL ALONG US 51 NEAR GEESLIN CORNER
1001 PM FLASH FLOOD MORTON 32.36N 89.66W
03/29/2011 SCOTT MS EMERGENCY MNGR
SEVERAL ROADS UNDERWATER AND WATER IN A HOUSE IN MORTON.
1005 PM FLASH FLOOD WINNSBORO 32.16N 91.72W
03/29/2011 FRANKLIN LA LAW ENFORCEMENT
WATER WAS REPORTED OVER MULTIPLE ROADS IN THE CITY OF
WINNSBORO
1035 PM FLASH FLOOD MORTON 32.36N 89.66W
03/29/2011 SCOTT MS EMERGENCY MNGR
WATER IN 8 HOUSES IN THE MORTON AREA. US 80 IS CLOSED IN
TWO DIFFERENT PLACES. WATER IS COVERING SEVERAL ROADS IN
WESTERN SCOTT COUNTY.
1110 PM FLASH FLOOD MORTON 32.36N 89.66W
03/29/2011 SCOTT MS BROADCAST MEDIA
SEVERAL VEHICLES FLOODED IN THE CITY OF MORTON...AND
SEVERAL ROADS REMAIN UNDER WATER
&&Local storm report, Mar 30, 12:15 AM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1215 AM CDT WED MAR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD 3 NNE BRANDON 32.32N 89.98W
03/29/2011 RANKIN MS LAW ENFORCEMENT
WATER WAS REPORTED ACROSS COON HUNTERS RD
&&
DLSpecial weather statement, Mar 30, 1:16 AM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
116 AM CDT WED MAR 30 2011
MSZ062>065-300645-
COVINGTON MS-LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-
116 AM CDT WED MAR 30 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES EAST OF WANILLA
TO RUTH AT 116 AM CDT...MOVING EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN JEFFERSON DAVIS...LAWRENCE...SOUTHEASTERN LINCOLN AND WEST
CENTRAL COVINGTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3135 9011 3136 9040 3149 9022 3167 9012
3167 8969 3150 8974 3139 8990 3140 9003
3134 9004 3134 9009
TIME...MOT...LOC 0616Z 269DEG 25KT 3164 9005 3150 9011
3137 9027
JASpecial weather statement, Mar 30, 1:29 AM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
129 AM CDT WED MAR 30 2011
MSZ062>065-300700-
COVINGTON MS-LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-
129 AM CDT WED MAR 30 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM HEBRON TO 3 MILES
SOUTHEAST OF TOPEKA AT 129 AM CDT...MOVING EAST AT 40 MPH.
THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE.
PEOPLE IN JEFFERSON DAVIS...LAWRENCE...EXTREME SOUTHEASTERN LINCOLN
AND WESTERN COVINGTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3136 9026 3155 9004 3176 9003 3179 8949
3159 8948 3144 8966 3144 8982 3139 8982
3140 9003 3134 9004
TIME...MOT...LOC 0629Z 266DEG 33KT 3173 8993 3156 8994
3140 9012
JASpecial weather statement, Mar 30, 2:00 AM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
200 AM CDT WED MAR 30 2011
MSZ064-065-072-300740-
COVINGTON MS-MARION MS-JEFFERSON DAVIS MS-
200 AM CDT WED MAR 30 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES NORTH OF LONE
STAR TO SOCIETY HILL AT 201 AM CDT...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN EASTERN JEFFERSON DAVIS...NORTHERN MARION AND COVINGTON
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3130 9001 3154 8985 3175 8985 3179 8956
3180 8940 3160 8940 3143 8951 3144 8965
3135 8966
TIME...MOT...LOC 0701Z 260DEG 24KT 3168 8974 3156 8974
3140 8985
JASpecial weather statement, Mar 30, 3:15 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 315 AM CDT WED MAR 30 2011 MSZ074-300835- FORREST MS- 315 AM CDT WED MAR 30 2011 A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED BETWEEN PETAL AND BROOKLYN AT 314 AM CDT...MOVING EAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL FORREST COUNTY SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3101 8925 3124 8929 3130 8915 3103 8914 TIME...MOT...LOC 0814Z 256DEG 34KT 3112 8916 MRM
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:00 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Tensas | 60 min |
| Mar 29, 7:18 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 57 min |
| Mar 29, 7:33 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Tensas | 27 min |
| Mar 29, 10:07 PM CDT | Flash Flood Warning | JAN | Franklin, Madison, Tensas | 113 min |
| Mar 29, 10:23 PM CDT | Flash Flood Warning | JAN | Madison, Tensas | 2 hr |
| Mar 29, 11:54 PM CDT | Special Weather Statement | JAN | Catahoula, Concordia | 31 min |
| Mar 30, 12:39 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Tensas | 56 min |
| Mar 30, 1:01 AM CDT | Severe Thunderstorm Warning | JAN | Concordia, Tensas | 15 min |
| Mar 30, 1:31 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 22 min |
| Mar 30, 4:34 AM CDT | Severe Thunderstorm Warning | JAN | Tensas | 29 min |
| Mar 29, 7:22 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 53 min |
| Mar 29, 7:58 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 62 min |
| Mar 29, 8:00 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 45 min |
| Mar 29, 8:16 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 44 min |
| Mar 29, 8:27 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 63 min |
| Mar 29, 8:31 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton | 59 min |
| Mar 29, 8:46 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Madison, Rankin, Simpson | 74 min |
| Mar 29, 8:49 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 116 min |
| Mar 29, 9:01 PM CDT | Special Weather Statement | JAN | Carroll | 29 min |
| Mar 29, 9:14 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 61 min |
| Mar 29, 9:31 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 44 min |
| Mar 29, 9:41 PM CDT | Tornado Warning | JAN | Simpson | 30 min |
| Mar 29, 9:45 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 60 min |
| Mar 29, 9:55 PM CDT | Flash Flood Warning | JAN | Scott | 2 hr |
| Mar 29, 9:58 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 17 min |
| Mar 29, 10:09 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 21 min |
| Mar 29, 10:39 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 3 hr |
| Mar 29, 11:45 PM CDT | Flash Flood Warning | JAN | Copiah, Simpson | 2 hr |
| Mar 29, 11:54 PM CDT | Flash Flood Warning | JAN | Scott | 3 hr |
| Mar 30, 1:16 AM CDT | Special Weather Statement | JAN | Jefferson Davis, Lawrence | 29 min |
| Mar 30, 1:29 AM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis | 31 min |
| Mar 30, 2:00 AM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis | 40 min |
| Mar 30, 3:15 AM CDT | Special Weather Statement | JAN | Forrest | 20 min |
| Mar 30, 6:25 AM CDT | Special Weather Statement | JAN | Madison | 30 min |
| Mar 30, 6:48 AM CDT | Special Weather Statement | JAN | Madison | 32 min |
| Mar 30, 6:54 AM CDT | Special Weather Statement | JAN | Marion | 31 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.